IDEAS home Printed from https://ideas.repec.org/a/eee/stapro/v36y1998i4p373-378.html
   My bibliography  Save this article

On equivariant estimation of the location of elliptical distributions under Pitman closeness criterion

Author

Listed:
  • Nayak, Tapan K.

Abstract

This paper presents Pitman closest equivariant estimators of the location of elliptically symmetric distributions. In the scalar parameter case the best estimator is the same for all loss functions that satisfy certain mild monotonicity conditions, which makes the estimator very useful when the exact loss function is difficult to ascertain. In the multiparameter case the Pitman closest estimator coincides with the minimum risk estimator.

Suggested Citation

  • Nayak, Tapan K., 1998. "On equivariant estimation of the location of elliptical distributions under Pitman closeness criterion," Statistics & Probability Letters, Elsevier, vol. 36(4), pages 373-378, January.
  • Handle: RePEc:eee:stapro:v:36:y:1998:i:4:p:373-378
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0167-7152(97)00084-9
    Download Restriction: Full text for ScienceDirect subscribers only
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Bose, Sudip & Datta, Gauri Sankar & Ghosh, Malay, 1993. "Pitman's measure of closeness for symmetric stable distributions," Statistics & Probability Letters, Elsevier, vol. 17(3), pages 245-251, June.
    Full references (including those not matched with items on IDEAS)

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. Razmkhah, M. & Ahmadi, Jafar, 2013. "Pitman closeness of current k-records to population quantiles," Statistics & Probability Letters, Elsevier, vol. 83(1), pages 148-156.
    2. Behboodian, J. & Bansal, Naveen & Hamedani, G.G. & Volkmer, Hans, 2013. "The Pitman inequality for exchangeable random vectors," Statistics & Probability Letters, Elsevier, vol. 83(8), pages 1825-1829.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:36:y:1998:i:4:p:373-378. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a bibliographic reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.